Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On universal relations in Gauge theory

Author: Selman Akbulut
Journal: Trans. Amer. Math. Soc. 348 (1996), 1329-1355
MSC (1991): Primary 57R19; Secondary 58D27
MathSciNet review: 1307997
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study the algebraic topology of gauge group, and as a corollary we deduce some universal relations among Donaldson polynomials of smooth 4-manifolds.

References [Enhancements On Off] (What's this?)

  • [A] S. Akbulut, Torsion in gauge theory, Turkish Math. 19 (1995), 167--177.
  • [AMR] S. Akbulut, T. Mrowka and Y. Ruan, Torsion classes and a universal constraint on Donaldson invariants for odd manifolds, Trans. Amer. Math. Soc. 347 (1995), 63--76. CMP 95:02
  • [AS] M. Atiyah and I.M. Singer, The index of elliptic operators IV, Ann. of Math. (2) 93 (1971), 119--138. MR 43:5554
  • [D] S. Donaldson, Connections, cohomology and the intersection of four manifolds, J. Differential Geometry 24 (1986), 275--341.MR 88g:57033
  • [DK] S.K. Donaldson and P. Kronheimer, The geometry of 4-manifolds, Oxford Math. Monographs, Oxford Univ. Press, 1990.MR 92a:57036
  • [DW] H. Whitney and A. Dold, Classification of oriented sphere bundle over a 4-complex, Ann. of Math. 69 (1959), 667--677.MR 23:A659
  • [FS] R. Fintushel and R. Stern, $2$-torsion instanton invariants, J. Amer. Math. Soc. 6 (1993), 299--339.MR 93f:57038
  • [FM] R. Friedman and J. Morgan, Smooth four manifolds and complex surfaces, A series of Modern Surveys in Mathematics no. 27, Springer-Verlag, 1995.
  • [J] I.M. James, The topology of Steifel manifolds, London Math Soc. Lecture Notes, no. 24, Cambridge Univ. Press, 1976. MR 55:4240
  • [M] G. Masbaum, On the cohomology of the classifying space of the gauge group over some $4$-complexes, Bull. Soc. France 119 (1991), 1--31.MR 92a:55009
  • [Mo] K-C. Mong, Some polynomials on the blow-up of ${ % \bold P}_{2}({ % \bold C})$, J. Reine Angew. Math. 419 (1991), 67--78. MR 92i:14042
  • [MT] R.E. Moser and M.C. Tangora, Cohomology operations and applications in homotopy theory, Harper and Row, 1968.MR 37:2223
  • [T] E. Thomas, Seminar on fiber spaces, Lecture Notes in Math., vol. 13, Springer-Verlag, 1966.MR 34:3582
  • [To] H. Toda, Composition methods in homotopy groups of spheres, Ann. of Math Stud., no. 49, Princeton Univ. Press, 1962. MR 26:777

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 57R19, 58D27

Retrieve articles in all journals with MSC (1991): 57R19, 58D27

Additional Information

Selman Akbulut

Received by editor(s): November 1, 1994
Additional Notes: Partially supported by the N.S.F
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society